COMPUTER SIMULATIONS OF A STOCHASTIC MODEL FOR THE NON-IMMUNE DISEASE SPREAD

Ilnytskyi Ja., Holovatch Yu., Kozitsky Yu., Ilnytskyi H.
Abstract: 
We present a model of the non-immune disease spread, as well as an algorithmic approach and the corresponding results of its study by computer simulations. The model is a generalization of the SIS model with the uniform two-dimensional spatial distribution of individuals undergoing a Markov-type evolution with discrete time. In this work, we describe our approach and present a number of the preliminary results obtained for the case of the quenched distribution of individuals on the sites of a simple square lattice and the one-parameter stochastic dynamics (synchronous SIS model on a square lattice with varying number of neighbors). The dynamical properties of the model are studied in terms of the behavior of the fraction of the infected individuals as well as of the maximum size and dimension of the largest cluster formed by them. These properties are found to be affected by the effective range of the local infectivity, which demonstrates the role of the underlying graph of the individual communications on the global disease spread. The presented approach allows for numerous extensions, including the possibility to consider non-homogeneous spatial distributions and various forms of the stochastic dynamics.
References: 

1. W.O. Kermack, A.G. McKendrick, A contribution to the mathematical theory of epidemics, Proc. Roy. Soc. Lond. A 115 (1927) 700. 2. F. Brauer, The Kermack–McKendrick epidemic model revisited, Math. Biosci. 198 (2005) 119–131. 3. C. Ozcaglara, A. Shabbeera, S.L. Vandenbergc, B. Yenera, and K.P. Bennetta, Epidemiological models of Mycobacterium tuberculosis complex infections, Math. Biosci. 236(2) (2012) 77–96; Z. Hu , Z. Teng , H. Jiang, Stability analysis in a class of discrete SIRS epidemic models, Nonlinear Analysis: Real World Applications 13 (2012) 2017–2033. 4. See e.g. C. Domb. The Critical Point. (Taylor & Francis, London, 1996); Yu. Holovatch (Ed.). Order, Disorder and Criticality. Advanced Problems of Phase Transition Theory, vol. 1 (World Scientific, Singapore, 2004); vol. 2 (World Scientific, Singapore, 2007); vol. 3 (World Scientific, Singapore, 2012). 5. T. Britton, Stochastic epidemic models: A survey, Mathematical Biosciences 225 (2010) 24–35. 6. R.I. Hickson, G.N. Mercer, K.M. Lokuge, A Metapopulation Model of Tuberculosis Transmission with a Case Study from High to Low Burden Areas, PLoS ONE 7(4) (2012) e34411. 7. See e.g. R. Albert, A.-L. Barabási, Statistical mechanics of complex networks. Rev. Mod. Phys. 74 (2002) 47-97; M. E. J. Newman, The structure and function of complex networks. SIAM Review 45 (2003) 167-256; S. Boccaletti, V. Latora, Y. Moreno, M. Chavez, D.-U. Hwang, Complex networks: Structure and dynamics. Physics Reports 424 (2006) 175-308; Yu. Holovatch, O. Olemskoi, C. von Ferber, T. Holovatch, O. Mryglod, I. Olemskoi, V. Palchykov, Complex networks. J.Phys.Stud. 10 (2006) 247-289.8. P. Grassberger and A. de la Torre, Reggeon field theory (Schlögl's first model) on a lattice: Monte Carlo calculations of critical behaviour, Ann. Phys. (N.Y.) 122 (1979) 373. 9. A.G. Moreira, R. Dickman, Critical dynamics of the contact process with quenched disorder, Phys. Rev. E 54 (1996) R3090-3093. 10. M.M.S. Sabag and M.J. de Oliveira, Conserved contact process in one to five dimensions. Phys. Rev. E 66 (2002) 036115. 11. D.C. Rapaport, The Art of Molecular Dynamics Simulation, Cambridge University Press; 2 edition (2004), 564p.12. J.M. Ilnytskyi, M.R. Wilson, A domain decomposition molecular dynamics program for the simulation of flexible molecules with an arbitrary topology of Lennard–Jones and/or Gay–Berne sites, Comp. Phys. Commun. 134 (2001) 23–32. 13. J. Hoshen and R. Kopelman, Percolation and cluster distribution. I. Cluster multiple labeling technique and critical concentration algorithm, Phys. Rev. B 14, (1976) 3438. 14. R. Pastor-Satorras, A. Vespignani, Epidemic Spreading in Scale-Free Networks. Phys. Rev. Lett. 86 (2001) 3200-3203; 15. M. E. J. Newman, D. J. Watts, Scaling and percolation in the small-world network model. Phys. Rev. E 60 (1999) 7332-7342; 16. C. Moore, M. E. J. Newman, Epidemics and percolation in small-world networks. Phys. Rev. E 61 (2000) 5678-5682; 17. Y. Moreno, R. Pastor-Satorras, A. Vespignani, Epidemic outbreaks in complex heterogeneous networks Eur. Phys. Journ. B 26 (2002) 521; 18. M. E. J. Newman, Spread of epidemic disease on networks. Phys. Rev. E 66 (2002) 016128.